MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0537
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Device evaluation is anticipated but not yet begun.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's right hip was revised due to disassociation of the head from the stem.Intra-operatively, an extreme amount of black tissue and discoloration of the liner were noted.Patient was revised to a competitor stem and head with a stryker liner.The shell was not revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation and wear between an accolade stem and a metal head was reported.Disassociation and wear was confirmed through clinician review of the medical records provided and the mar.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019 this inspection indicated hip stem damage was observed on the stem neck and trunnion consistent with loss of taper lock.Biological material was observed on each surface of the stem.Dimensional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis a material analysis has been performed.The report concluded: damage was observed on the stem neck and trunnion consistent with the loss of taper lock.The damage present on the articulating surface of the insert is consistent with burnishing, scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the liner is consistent with absorption of synovial fluid.Xrf showed the stem and head were consistent with an astm f1813 alloy and an astm f1537 alloy, respectively.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinican review: a review of the provided medical records by a clinical consultant stated the following comment: deemed insufficient for medical review [.]: provided x-ray confirms disassociation.Need operative reports, office/clinical reports, examination of the explanted components, etc.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a material analysis has been performed.The report concluded: damage was observed on the stem neck and trunnion consistent with the loss of taper lock.The damage present on the articulating surface of the insert is consistent with burnishing, scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the liner is consistent with absorption of synovial fluid.Xrf showed the stem and head were consistent with an astm f1813 alloy and an astm f1537 alloy, respectively.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8715883
Report Number0002249697-2019-02304
Device Sequence Number2523170
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number6020-0537
Device Lot Number36600704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR